MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 25X7/8 RB; CONVENTIONAL NEEDLES

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 25X7/8 RB; CONVENTIONAL NEEDLES
Catalog Number 305124
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the needle 25x7/8 rb experienced foreign matter contamination.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation: one sample and two photos were received for evaluation.One sample was received.It has white epoxy drip over at the needle tip, therefore failure mode is verified.The photos show the same failure.An epoxy drip over generally occurs when the epoxy applicator fails to shut off for a missing cannula.There are several contributing / possible factors.A dirty sensor that doesn¿t shut the epoxy off for a missing cannula the epoxy pressure is too high.The epoxy applicator needs attention ¿ it isn¿t shutting off when it should.The epoxy viscosity is also related to temperature fluctuations.If the temperature goes up, the epoxy gets thinner and flows faster.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.

Brand Name
NEEDLE 25X7/8 RB
Common Device Name
CONVENTIONAL NEEDLES
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key8348316
Report Number1911916-2019-00185
Device Sequence Number1697668
Product Code FMI
UDI-Device Identifier00382903051243
UDI-Public00382903051243
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2020
Device Catalogue Number305124
Device Lot Number4330640
Initial Date Received by Manufacturer 01/29/2019
Supplement Date Received by Manufacturer01/29/2019
Initial Report FDA Received Date02/18/2019
Supplement Report FDA Received Date03/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;